MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSEW III W/O HOOK; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US EXPRESSEW III W/O HOOK; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 214140
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that post to a rotator cuff repair procedure the customer's expressew iii needle is jammed in the expressew iii without hook.The procedure had already been completed with the device before the issue occurred, and there was no patient harm or delays to the case.The sales rep was not present for the case and could not provide any additional information, or a lot for the expressew iii needle.The device is being returned for evaluation.
 
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Correction: the manufacturer contact name has been updated as (b)(6).Contact phone number and email address have been updated accordingly.Unique identifier( udi): the udi was reported as (b)(4) in the initial report and has been updated as (b)(4).Therefore, udi: (b)(4).Investigation summary: the complaint device is not being returned, multiples attempts for product return were made with no response, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.  a device history record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.However, depuy synthes (b)(4) will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
Additional event information received on 10/15/2018.Received response for product return follow up on 10/1/2018 : the device has not been returned since it was out of warranty before they received the new one.

Brand Name
EXPRESSEW III W/O HOOK
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7784671
Report Number1221934-2018-54494
Device Sequence Number2050552
Product Code LXH
UDI-Device Identifier10886982153821
UDI-Public10886982153821
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214140
Device Lot Number12620-120703
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer10/15/2018
11/22/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date10/24/2018
11/26/2018
Patient Sequence Number1